... Axonal Injury. I've been taking Nortriptyline, Topamax, and Klonopin to help with the management of the many symptoms that have resulted from my TBI. Have any of you had success with these medications? Any suggestions for others, seeing as I'm more than 7 months post-injury and I'm still having trouble with a lot of my symptoms?
5 Feb 2012
I am 11 months post-injury mild TBI with contined increasing problematic symptoms. I have taken Topamax on and off three times (back on now, low 50mg dose) and have found success with this one. At higher dose this made me "brain fuzzy" just made thinking rather difficult and impossible to think through complicated reports at work. I have been taking anatriptyline (sister med to nortriptyline), I have talked to my Neuro about both and he said that anatrip provides more sleep inducing effects and mild antidepressant effects where nortrip focuses more on just working with Topamax to prevent migraines. I have also been taking the narcotic line of drugs which have been my only realistic pain relief mechanism of getting through daily life with all the migraine pain I have been experiencing (full time job, toddler, husband, household ...
) but my new Neurologist gave me a preach-speech about how long term pain sufferers actually internally embellish their pain levels so they think they need more than they actually do to control the same amounts of pain. He asked me to stop taking Percocet and this new fentynal patch and gave me Klonopin and a nasal spray (butorphanol) that prevents migraines at the onset and works very well. I have found that an antidepressant works well too, because at least for me, this head injury has turned topsidedown my entire world. The neurologists I have seen have recommended diet changes (no nitrates, MSG, no alcohol, no yeast), and you can try more natural supplements like magnesium (up to 800mg per day), butterbur, and riboflavin. I also saw an acupuncturist with limited success but ancient Chinese medicine believes that all of your internal systems are connected thru tracts that run in different paths in your head (my head injury impacted the gall bladder tract and thereby impacted an internal digestive injury). All prescription medications take a toll on your digestive system and it is a good idea to take a probiotic supplement (I like RenewLife), this also helps your body absorb and process everything better.
10 Aug 2009
Try this website:
or our forum for similar experiences: http://www.drugs.com/forum/
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My father, age 62 is suffering from traumatic brain injury as a result of a car accident. For 5 months, he has been on Saroquil to treat him. ...
2 answers • 27 Apr 2010
suffering from PTSD from multiple military deployments.. have memory loss, Traumatic Brain injury, etc. Suffer from panic attacks and mild ...
4 answers • 20 Dec 2013
BPPV 3 years after traumatic head injury - fall. Brain clot and surgery, 8 weeks coma.
0 answers • 5 Dec 2014